Experiment Control System Workshop, April 2023

Invitation

Dear Colleagues,

we, the experiment control system group @ GSI, would like to invite you to our annual workshop on control systems for nuclear physics experiments. Please feel free to forward this information to other colleagues.

In the past our workshop was focused mainly on the LabVIEW based CS-framework and its successor CS++ which were both developed at GSI. Since National Instruments as the developer of LabVIEW has modified its price policy in the last years we have decided that we will also start working on alternatives for the future. For this reason we want to widen the scope of this years workshop to alternative development tools and techniques (examples are Python, EPICS).

Whereas at the first two days there will be presentations about various control system related topics, the remaining time will be used for tutorials and hands-on courses depending on the requested needs.

This workshop is planned to take place at GSI in the IT training class room (SB3 1.239a), from April 25, 2023, Tuesday, 13:00 to April 28, 2023, Friday, 12:00.

For the first part of the workshop we will also run a zoom meeting: It would be nice if you could provide us with some suggestions about the topics you would like to be informed about and and/or the topics you would like to discuss. Please let us know, if you intend to come to the workshop.

There is also an indico webpage for the workshop: https://indico.gsi.de/event/17490/

Registration

How to Register

There is no registration fee and there are two possibilities to register. Either
  1. edit this web page and add your name to the list of registered participants below, or
  2. send an e-mail to HolgerBrand or DennisNeidherr.
If you would like to participate, please register as soon as possible!

Participants

HolgerBrand, DennisNeidherr, SzilardNagy, StanislavChenmarev, AlexanderKessler, StefanGoette, BirgitPlotzeneder, Chien-LiLee, PeterZumbruch, WolfgangGeithner, OldrichNovotny, RyanRingle, FriederKoch, DominikHollatz, DinkoAtanasov, LaurentDaudin, TomKieck, DanielLange, EnriqueMinaya, AmeliaLeite, FrancescaGiacoppo, ManuelGutierrezTorres, ClaraKlink, MoritzSchlaich, SergiyTrotsenko, Main. PetrMazurek, DanHart, TomasMazanec, KarelMajer

Agenda

Maybe it is a good idea to contribute to the list of feature requests or bug reports to enable us to derive an agenda.

Authors are responsible for the contents of their own contributions.
Please, respect all concerned copyrights!

Tuesday, April 25, 2023
Start Topic Speaker Time Link
13:00 Welcome HolgerBrand 15 min  
13:15 CS++ Overview DennisNeidherr 30+15 min  
14:00 Farewell LabVIEW HolgerBrand 20+10 min  
14:30 EPICS @ GSI PeterZumbruch 15+5 min  
14:50 EPICS @ CBM MarcelBajdel 15+5 min  
15:10 Coffee All 15 min  
15:25 News from HIJ AlexanderKessler 30+10 min AlexK_CS_WS2023.pptx
16:05 Custom Hardware for Control & Measurement HenningHeggen 20+10 min  
16:35 Discussion All open end  
Dinner 19:00 @ Ristorante Wilhelminenhof

Wednesday, April 26, 2023
Start Topic Speaker Time Link
09:00 PIPERADE double penning trap CS LaurentDaudin 15+5 min  
09:20 PIPERADE EPICS Client Side DinkoAtanasov 15+5 min  
09:40 News from LEBIT RyanRingle 20+10 min  
10:10 Coffee All 15 min  
10:25 Event-based Programming with Python 'asyncio' DennisKlein 30+10 min  
11:05 The PHELIX Control System StefanGoette 20+10 min  
11:35 HITRAP CS WolfgangGeithner 20+10 min  
12:05 Lunch All 60 min  
13:05 MQTT as alternative to Shared Variable HolgerBrand 20+10 min  
13:35 InfluxDB Time Series DB / Grafana as alternative to DSC HolgerBrand 20+10 min  
14:05 Discussions + GSI Tour All open end  
17:00 End      

Thursday, April 27, 2023
Start Topic Speaker Time Link
09:00 Discussions All 60 min  
10:00 ELI LCS Overview PetrMazurek 30+10 min  
10:40 LabIOC KarelMajer 30+10 min  
11:20 EPICS Tips and Tricks @ ELI TomasMazanec 30+10 min  
12:00 Lunch All 60 min  
13:00 Demonstration GSI InHouse FPGAs All 30 min  
13:00 EPICS Introduction (Hands-On) PeterZumbruch, etc. open end  
17:00 End      

Friday, April 28, 2023
Start Topic Speaker Time Link
09:00 Event-based Programming with Python 'asyncio' Part 2 (Hands-On) DennisKlein open end  
12:00 End      
-- DennisNeidherr - 2022-12-16
I Attachment Action Size Date Who Comment
AlexK_CS_WS2023.pptxpptx AlexK_CS_WS2023.pptx manage 13 MB 2023-04-25 - 15:23 AlexanderKessler Update from HI-Jena and runing activities
Topic revision: r38 - 2023-05-02, AlexanderKessler - This page was cached on 2024-06-22 - 09:34.

This site is powered by FoswikiCopyright © by the contributing authors. All material on this collaboration platform is the property of the contributing authors.
Ideas, requests, problems regarding GSI Wiki? Send feedback | Legal notice | Privacy Policy (german)